• question-icon

    What causes lightheadedness, tingling sensation in face and limbs while on Coversyl Plus?

default
Posted on Tue, 31 May 2016 in Hypertension and Heart Disease
Question: My blood pressure is normally at the Hypertension range & I usually tavke Covysal Plus.
I have been experiencing light headedness and my current reading have varied frim 145/52 to 111/51 stll some tingling in my face/skull & limbs not as dizzy though? Any thoughts?
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your concern and would explain that your blood pressure values seem to be within the normal ranges.

You have a high pulse pressure (which is the difference between systolic and diastolic blood pressure), but this is a common thing at other healthy persons of your age and is not related to your symptoms.

I would like to know if your symptoms are modulated by standing up from sitting position. This would indicate possible orthostatic intolerance. I recommend you to closely monitor your blood pressure in sitting and standing up position. A decrease in your blood pressure more than 20mmHg during standing up from sitting position would be a strong argument in favor of orthostatic intolerance.

Besides, a metabolic disorder (changes in blood glucose, blood electrolytes, thyroid imbalance, chronic anemia) could lead to this symptomatology.

Indapamide, which is a component of Covysal Plus is known to lower potassium plasma levels, which could lead to this symptomatology.

I would recommend consulting with your attending physician for a careful physical exam and some blood lab tests:

- complete blood count for chronic anemia
- fasting blood glucose
- blood electrolytes, including potassium, sodium, calcium
- liver and kidney function tests
- thyroid hormone levels.

A head up tilt test would be necessary is suspicions of orthostatic intolerance are raised during physical exam.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7360 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Limbs

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Dear Doctor, I need an analysis (a second opinion ) on MRI Scan/Film. Patient was diagnosed for ALS -Although I dont too much agree with this. The...

doctor1 MD

Hi I am a person with spina bifida with no other problems excpet back pain and weaker lower limbs. But was able to walk normally like others At 21...

doctor1 MD

my polio effected leg was operated at my age of 6 years, in result there is a difference of 1/2 in length betwwen two leg. that s why there is a...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2